Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 102, NWS St. Louis, MO

May 31, 20134 counties in Missouri; 6 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2013, 8:12 PM CDT for 4 counties in Missouri; 6 counties in Illinois. It was in force for 48 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 8:12 PM CDT (01:12 UTC)
Expired
May 31, 2013, 9:00 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:14 PM CDTTSTM WND DMGOverland, MO34 INCH TREE DOWN
May 31, 8:14 PM CDTTSTM WND DMGSt. Ann, MOLARGE TREE LIMBS 8 TO 10 INCHES IN DIAMETER SNAPPED OUT OF TREES...NEAR ST CHARLES ROCK ROAD AND GERALDINE
May 31, 8:15 PM CDTTSTM WND DMGBridgeton, MO18 WHEELER REPORTED TO BE ON ITS SIDE...AT ST CHARLES ROCK ROAD AND HWY 270. TIME ESTIMATED FROM RADAR.
May 31, 8:15 PM CDTTSTM WND DMGSt. Ann, MONUMEROUS 8-10 INCH DIAMETER TREE LIMBS BLOWN DOWN
May 31, 8:15 PM CDTTORNADOBridgeton, MO3 FOOT DIAMETER TREE SNAPPED....LOTS OF 10 INCH DIAMETER LIMBS DOWN...AND MULTIPLE STREET SIGNS DOWN NEAR ST CHARLES ROCK ROAD AND HWY 270. TIME ESTIMATED FROM RADAR.
May 31, 8:17 PM CDTFUNNEL CLOUDDes Peres, MOROTATING FUNNEL CLOUD OVER HIGHWAY 270 AND DAUGHERTY FERRY ROAD
May 31, 8:17 PM CDTTSTM WND DMGBridgeton, MOPOWER LINES DOWNED AT 170 AND AIRPORT ROAD
May 31, 8:19 PM CDTFUNNEL CLOUDFlorissant, MOROTATING FUNNEL IN THE BARRINGTON DOWNS SUBDIVISION OF FLORISSANT. WINDS HAVE BECOME RATHER STRONG.
May 31, 8:20 PM CDTTSTM WND DMGFlorissant, MONUMEROUS 8 TO 10 INCH DIAMETER TREE LIMBS DOWN...POWER LINES DOWN...NEAR CHAMBERS AND ELIZABETH ROADS
May 31, 8:20 PM CDTTSTM WND GST 60Florissant, MOPEA-SIZED HAIL AND 45-60 MPH WINDS.
May 31, 8:22 PM CDTHAIL 1Maryland Heights, MO
May 31, 8:23 PM CDTTSTM WND DMGFerguson, MO3 INCH DIAMETER TREE LIMBS DOWN
May 31, 8:25 PM CDTHAIL 1Florissant, MO30-40 MPH WINDS WITH QUARTER-SIZED HAIL.
May 31, 8:26 PM CDTHAIL 0.7Ballwin, MO
May 31, 8:30 PM CDTTSTM WND GST 50Arnold, MONEAR THE INTERSECTION OF HIGHWAYS 141 AND I-55... RELAYED FROM AMATEUR RADIO.
May 31, 8:33 PM CDTTORNADOWood River, ILTORNADO ON THE GROUND IN THE WOOD RIVER AREA.
May 31, 8:35 PM CDTTSTM WND DMGFlorissant, MO12-15 INCH DIAMETER TREE LIMBS BLOWN DOWN
May 31, 8:36 PM CDTTORNADOEdwardsville, ILTORNADO OBSERVED WEST OF NEW POAG ROAD OFF OF 255...JUST E OF SIUE...FOUND TREES SNAPPED AND UPROOTED ALONG NEW POAG ROAD...BIG OLD TREES SEVERAL FEET IN DIAMETER...ONE 15 FEET TALL
May 31, 8:38 PM CDTTSTM WND GST 581 Nnw Bethalto, IL
May 31, 8:40 PM CDTTSTM WND DMG2 Nw Edwardsville, ILONE HOME WAS SEVERELY DAMAGED 1.5 MILES NORTHWEST OF EDWARDSVILLE. SEVERAL TREES ARE DOWN IN THE AREA.
May 31, 8:40 PM CDTHAIL 0.7Mehlville, MODIME SIZE HAIL NEAR THE LEMAY FERRY AND REAVIS BARRACKS INTERSECTION.
May 31, 8:44 PM CDTTORNADOHartford, ILTORNADO TOUCHDOWN IN HARDFORD. BUILDING WAS DESTROYED ALONG HIGHWAY 3.
May 31, 8:45 PM CDTTSTM WND GST 50Pontoon Beach, IL
May 31, 8:50 PM CDTTSTM WND DMGAlhambra, ILREPORTS OF TREES AND FENCES DOWN IN ALHAMBRA. TIME ESTIMATED FROM RADAR.
May 31, 8:50 PM CDTTSTM WND DMGGillespie, ILPOWER LINES BLOWN DOWN ALONG WITH A WINDOW BLOWN OUT
May 31, 8:50 PM CDTTORNADOAlhambra, ILTWO TRACTOR TRAILERS WERE BLOWN ON THEIR SIDE ON INTERSTATE 55.
May 31, 8:50 PM CDTTORNADOGillespie, ILROOF OF GYMNASIUM BLOWN OFF...25-30 HOMES HAD ROOFS BLOWN OFF
May 31, 9:10 PM CDTTSTM WND GST 46Freeburg, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 5:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KLSX 010112
SVRLSX
ILC061-083-117-119-133-163-MOC099-183-189-510-010200-
/O.NEW.KLSX.SV.W.0102.130601T0112Z-130601T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GREENE COUNTY IN SOUTHWEST ILLINOIS...
  EASTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
  NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 900 PM CDT

* AT 810 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM OLD KANE TO MARYLAND HEIGHTS TO BYRNES MILL...
  AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  TOWN AND COUNTRY...JERSEYVILLE...BYRNES MILL...CREVE COEUR...ST.
  ANN...HIGH RIDGE...VALLEY PARK...HAZELWOOD...DES PERES...LAMBERT
  FIELD...FRONTENAC...WOODSON TERRACE...MURPHY...OVERLAND...
  OLIVETTE...FENTON...BERKELEY...FLORISSANT...ST. JOHN AND KIRKWOOD.

THIS WARNING INCLUDES BEAVER DAM STATE PARK...CASTLEWOOD STATE
PARK...CONFLUENCE STATE PARK...FIRST MISSOURI STATE CAPITOL HISTORIC
SITE...HORSESHOE LAKE STATE PARK...MASTODON HISTORIC SITE...ROUTE 66
STATE PARK AND SCOTT JOPLIN HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE WESTERN PART OF THE ST. LOUIS METRO AREA. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3838 8990 3835 9069 3868 9053 3886 9046
      3897 9045 3923 9035 3932 8970 3877 8969
TIME...MOT...LOC 0112Z 266DEG 38KT 3921 9032 3873 9043
          3842 9060

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BRITT
3 follow-up statements
922 
WWUS53 KLSX 010129
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT FRI MAY 31 2013

ILC061-083-117-119-133-163-MOC099-183-189-510-010200-
/O.CON.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-GREENE IL-
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
829 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...EASTERN ST. LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN
JEFFERSON...SOUTH CENTRAL GREENE...NORTHERN ST. CLAIR...NORTH CENTRAL
MONROE...MADISON...SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES
UNTIL 900 PM CDT...

AT 823 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM KEMPER TO SPANISH LAKE TO ARNOLD...AND MOVING
EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.  LARGE LIMBS HAVE BEEN DOWNED IN 
         ST. ANN AND QUARTER SIZE HAIL HAS BEEN REPORTED IN
         FLORISSANT.         

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ALTON...ST. LOUIS...ARNOLD...MEHLVILLE...LEMAY...OAKVILLE...VENICE...
WOOD RIVER...GRANITE CITY...MADISON...BETHALTO...DUPO...CAHOKIA...
EAST ST. LOUIS...COLUMBIA...PONTOON BEACH...WASHINGTON PARK...
CENTREVILLE...EDWARDSVILLE AND GLEN CARBON.

THIS WARNING INCLUDES BEAVER DAM STATE PARK...CONFLUENCE STATE
PARK...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3838 8990 3841 9063 3894 9035 3923 9035
      3932 8970 3877 8969
TIME...MOT...LOC 0126Z 266DEG 38KT 3921 9018 3878 9019
          3843 9041

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BRITT
074 
WWUS53 KLSX 010140
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT FRI MAY 31 2013

ILC061-010147-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
GREENE IL-
840 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
      3932 8970 3877 8969
TIME...MOT...LOC 0137Z 260DEG 47KT 3929 9000 3879 8995
          3844 9025

$$

ILC083-117-119-133-163-MOC099-183-189-510-010200-
/O.CON.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
840 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...EASTERN ST. LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN
JEFFERSON...NORTHERN ST. CLAIR...NORTH CENTRAL MONROE...MADISON...
SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES UNTIL 900 PM CDT...

AT 836 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF CARLINVILLE TO EDWARDSVILLE TO
COLUMBIA...AND MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CENTREVILLE...MARYVILLE...COLLINSVILLE...CASEYVILLE...
CARLINVILLE...TROY...FAIRVIEW HEIGHTS...MILLSTADT...GILLESPIE...
STAUNTON...BELLEVILLE...SWANSEA...O'FALLON...SHILOH...FREEBURG...
LEBANON...SCOTT AFB...BUNKER HILL AND PRAIRIETOWN.

THIS WARNING INCLUDES BEAVER DAM STATE PARK...CONFLUENCE STATE
PARK...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
      3932 8970 3877 8969
TIME...MOT...LOC 0137Z 260DEG 47KT 3929 9000 3879 8995
          3844 9025

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BRITT
721 
WWUS53 KLSX 010158
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT FRI MAY 31 2013

ILC083-117-119-133-163-MOC099-183-189-510-010206-
/O.EXP.KLSX.SV.W.0102.000000T0000Z-130601T0200Z/
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL-JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
858 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY...EASTERN ST.
LOUIS...NORTHEASTERN ST. CHARLES...NORTHEASTERN JEFFERSON...NORTHERN
ST. CLAIR...NORTH CENTRAL MONROE...MADISON...SOUTHERN MACOUPIN AND
EASTERN JERSEY COUNTIES WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  

HOWEVER...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR 
EASTERN MACOUPIN...EASTERN MADISON AND ST. CLAIR COUNTIES IN 
ILLINOIS UNTIL 945 PM CDT.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3838 8990 3841 9055 3873 9036 3925 9020
      3932 8970 3877 8969
TIME...MOT...LOC 0156Z 260DEG 47KT 3933 8968 3883 8964
          3848 8994

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:26 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 31, 6:26 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013

PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING.  OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA.  IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE.  ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG.  18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION.  KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2.  THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING.  SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION.  STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS.  DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT.  STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.

CARNEY

.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013

THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY.  THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING.  STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH.  THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON.  NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR.  WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.

AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN.  TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.

MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW.  FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY.  NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE.  TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.

CARNEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013

FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
     MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 4:03 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE
EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES
ARE LIKELY WITH THESE STORMS.

THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS
MAY BE SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE
WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

CARNEY

In the hours before

Local storm report, May 31, 7:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     HAWK POINT              38.97N  91.13W
05/31/2013                   LINCOLN            MO   TRAINED SPOTTER

            POWER LINES BLOWN DOWN

&&

GKS
Local storm report, May 31, 7:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             WASHINGTON              38.55N  91.01W
05/31/2013  M1.50 INCH       FRANKLIN           MO   TRAINED SPOTTER

            1.0 TO 1.5 INCH DIAMETER HAIL ON THE EAST SIDE OF
            WASHINGTON.

&&

FUCHS
Local storm report, May 31, 8:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     WALL CLOUD       CREVE COEUR             38.66N  90.44W
05/31/2013                   ST. LOUIS          MO   TRAINED SPOTTER

            NON-ROTATING WALL CLOUD OVER CREVE COEUR LAKE FROM THE
            CREVE COEUR LAKE HOUSE.

&&

FUCHS
Local storm report, May 31, 8:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     WALL CLOUD       ST. CHARLES             38.79N  90.52W
05/31/2013                   ST. CHARLES        MO   TRAINED SPOTTER

            ROTATING WALL CLOUD SEEN TO THE WEST FROM I-70 AND
            EARTH CITY EXPRESSWAY.

&&

FUCHS
Local storm report, May 31, 8:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     CHESTERFIELD            38.65N  90.58W
05/31/2013  E65 MPH          ST. LOUIS          MO   TRAINED SPOTTER

&&

GKS
Local storm report, May 31, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     3 W CHESTERFIELD        38.66N  90.63W
05/31/2013  M62 MPH          ST. LOUIS          MO   ASOS

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:16 PM CDTTornado WarningLSXLincoln29 min
May 31, 7:26 PM CDTTornado WarningLSXFranklin34 min
May 31, 7:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren45 min
May 31, 7:48 PM CDTTornado WarningLSXSaint Charles, Saint Louis27 min
May 31, 7:59 PM CDTTornado WarningLSXFranklin, Jefferson, Saint Louis31 min
May 31, 8:08 PM CDTTornado Warning Tornado observedLSXSaint Charles, Saint Louis, City of Saint Louis37 min
May 31, 8:26 PM CDTTornado WarningLSXJefferson, Saint Louis34 min
May 31, 8:43 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis6 hr
May 31, 10:43 PM CDTRiver Flood WarningLSXSaint Charles38 hr
May 31, 10:55 PM CDTRiver Flood WarningLSXFranklin4 days
May 31, 11:02 PM CDTFlash Flood WarningLSXCrawford, Jefferson, Washington6 hr
May 31, 11:25 PM CDTAreal Flood WarningLSXBoone, Cole, Moniteau5 hr
May 31, 11:54 PM CDTAreal Flood WarningLSXCallaway9 hr
Jun 1, 12:58 AM CDTAreal Flood WarningLSXCole, Gasconade, Moniteau, Osage8 hr
Jun 1, 2:29 AM CDTAreal Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis7 hr
Jun 1, 3:55 AM CDTAreal Flood WarningLSXBoone, Cole, Moniteau12 hr
Jun 1, 4:14 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jun 1, 4:35 AM CDTRiver Flood WarningLSXCrawford, Washington32 hr
Jun 1, 4:35 AM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
Jun 1, 4:35 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Jun 1, 5:03 AM CDTAreal Flood WarningLSXCrawford, Iron, Jefferson, Saint Louis, Washington, City of Saint Louis6 hr
Jun 1, 8:57 AM CDTAreal Flood WarningLSXCole, Gasconade, Moniteau, Osage7 hr
Jun 1, 9:31 AM CDTAreal Flood WarningLSXFranklin8 hr
Jun 1, 9:50 AM CDTAreal Flood WarningLSXIron, Madison, Reynolds12 hr
Jun 1, 3:55 PM CDTAreal Flood WarningLSXCole, Gasconade, Osage6 hr
Jun 1, 5:28 PM CDTAreal Flood WarningLSXFranklin18 hr
May 31, 8:31 PM CDTTornado WarningLSXGreene, Jersey, Macoupin29 min
May 31, 8:33 PM CDTTornado WarningLSXBond, Madison27 min
May 31, 8:50 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Macoupin, Madison, Montgomery and 2 more55 min
May 31, 8:50 PM CDTTornado WarningLSXMacoupin, Montgomery25 min
May 31, 8:52 PM CDTTornado WarningLSXBond, Madison, Montgomery23 min
May 31, 8:56 PM CDTTornado WarningLSXMacoupin, Montgomery34 min
May 31, 9:07 PM CDTTornado WarningLSXMacoupin23 min
May 31, 9:13 PM CDTTornado WarningLSXBond, Fayette, Marion, Montgomery32 min
May 31, 9:21 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair54 min
May 31, 9:43 PM CDTSevere Thunderstorm WarningLSXFayette47 min
May 31, 10:28 PM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Macoupin6 hr
Jun 1, 12:09 AM CDTFlash Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:57 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 11:51 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:56 PM CDTAreal Flood WarningLSXMarion18 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.